MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-H180J
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that when using an evis exera ii gastrointestinal videoscope, the entire image was blurry.The event occurred during preparation for use.There was no patient harm associated with the event.
 
Additional Manufacturer Narrative
The device was returned and evaluated, and the customer¿s allegation (blurry image) was not confirmed.Additional evaluation findings were as follows: the distal end plastic cover had minor scratches, the bending section cover glue was cracked, the objective lens glue and light guide lens glue was peeling, the insertion tube had minor scratches, the control body had minor scratches and was missing the red and blue cylinder ring, and the light guide tube had minor scratches and buckles.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Additional Manufacturer Narrative
Additional information has been received from the customer.This supplemental report is being submitted to provide this information as well as additional information based on the legal manufacturer's final investigation.A review of device history record and historical complaints analysis was conducted and no deviations that could have caused or contributed to the reported issue were identified.It has been over 10 years since the subject device was manufactured.Based on the results of the investigation, and since no device malfunction was confirmed during evaluation, the definitive root cause of the reported issue could not be determined.The following information is stated in the instructions for use (ifu): ¿chapter 3 preparation and inspection before each case, prepare and inspect this instrument as instructed below.Inspect other equipment to be used with this instrument as instructed in their respective instruction manuals.Should any irregularity be observed after inspection, follow the instructions as described in chapter 5, ¿troubleshooting¿.If this instrument malfunctions, do not use it.Return it to olympus for repair as described in section 5.3, ¿returning the endoscope for repair¿ on page 99.Warning: using an endoscope that is not functioning properly may compromise patient or operator safety and may result in more severe equipment damage.¿ ¿chapter 5 troubleshooting: if the endoscope is visibly damaged, does not function as expected, or is found to have irregularities during the inspection described in chapter 3, ¿preparation and inspection¿, do not use the endoscope.Contact olympus.Some problems that appear to be malfunctions may be correctable by referring to section 5.1, ¿troubleshooting guide¿.If the problem cannot be resolved by the described remedial action, stop using the endoscope and send it to olympus for repair.Warning never use the endoscope on a patient if an irregularity is observed.Damage or an irregularity in the instrument may compromise patient or user safety and may result in more severe equipment damage.Should any irregularity in the function of the endoscope and/or endoscopic image be observed during use, stop the examination immediately and carefully withdraw the endoscope from the patient as described in section 5.2, ¿withdrawal of the endoscope with an irregularity¿ on page 97.¿ olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The customer provided additional information: there were not any error messages observed as a result of the failure.The procedure was prolonged for 5 minutes.There was no patient harm associated with the event.The procedure was completed with another device.The reported problem did not affect the outcome of the procedure an egd (esophagogastroduodenoscopy).The reported problem did not affect the outcome of the procedure.There was no medical intervention as a result of the reported problem.No other devices were connected to the subject device when the failure occurred.

Brand Name
EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17371015
Report Number9610595-2023-10418
Device Sequence Number7009311
Product Code FDS
UDI-Device Identifier04953170275456
UDI-Public04953170275456
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-H180J
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2023
Supplement Date Received by Manufacturer07/21/2023
Initial Report FDA Received Date07/21/2023
Supplement Report FDA Received Date08/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown